Pennsylvania, 2013Flooding in Pennsylvania, July 9, 2013
July 9, 2013 · NWS PBZ · 2 events in 1 county or zone
Widespread showers and thunderstorms developed well in advance of a cold front and upper level trough moving toward the Upper Ohio Valley. Scattered severe storms and some flash flooding and flooding occurred across eastern Ohio, western Pennsylvania, and northern West Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread showers and thunderstorms developed well in advance of a cold front and upper level trough moving toward the Upper Ohio Valley. Scattered severe storms and some flash flooding and flooding occurred across eastern Ohio, western Pennsylvania, and northern West Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 9, 6:12 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 9, 6:12 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
712 PM EDT TUE JUL 9 2013
.SYNOPSIS...
A SERIES OF UPPER DISTURBANCES WILL MAINTAIN CHANCES FOR SHOWERS
AND THUNDERSTORMS THROUGH WEDNESDAY. A COLD FRONT WILL MOVE
THROUGH EARLY THURSDAY...BRINGING COOLER AND MORE COMFORTABLE
CONDITIONS FOR THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
UPDATED FORECAST TO BRING HIGHER POPS ACROSS ENTIRE FORECAST
TONIGHT AS BAND OF SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUE TO
MOVE EAST ACROSS NERN OH. ENOUGH SUPPORT FROM A S/W TROUGH ALOFT
AND LOW LEVEL INSTABILITY TO KEEP ACTIVITY MOVING E.
PREVIOUS DISCUSSION FOLLOWS...
AS PREDICTED STORMS ARE FIRING UP ACROSS CENTRAL OHIO AND MOVING
SOUTHEAST INTO EAST CENTRAL OHIO. ATMOSPHERE HAS TONS OF ENERGY TO
WORK WITH AS ANALYZED BY RAP MODEL. MUCAPES EXCEED 3.0 KJKG-1
WHILE MOISTURE CONV AND EQUIV POT TEMP ADV ARE HIGH SUPPORTING
UPSTREAM DEVELOPMENT. BUFR SOUNDINGS SHOW A TROPICAL STATE TO OUR
ENVIRONMENT WITH WARM CLOUD PROCESSES IN EFFECT. UPDATED FORECAST
TO INCREASE POPS OVER E CENTRAL OHIO AND ADD HEAVY RAIN ATTRIBUTE
TO WEATHER GRIDS BASED ON OBSERVED RAINFALL AMOUNTS.
LATEST HRRR CONTINUES TO POINTS TO AN MCS TRAVERSING SERN OH AND
NRN WV DURING THE OVERNIGHT HOURS. THESE ARE LOCATIONS THAT CAN
NOT HANDLE A LOT OF QPF. RAIN AMOUNTS LESS THAN AN INCH PER HOUR
WOULD BE ENOUGH TO CREATE FLASH FLOODING. OUR CURRENT FLASH FLOOD
WATCH LOOKS GOOD WITH NO CHANGES PLANNED. WITH INCREASED
CONFIDENCE PER RECENT HIGH RESOLUTION MODELS...RAISED POP NUMBERS
OVER THE AFOREMENTIONED AREA DURING THE NIGHT TIME HOURS.
TEMPERATURES WERE LEFT CLOSE TO A BLEND OF GFS LAMP/NAM GUIDANCE
TONIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
PCPN ONGOING WED MRNG SHOULD DECR IN CVRG BY MID-MRNG. MDT INSTBY
XPCD TO BCM ESTABLISHED THRU FCST AREA BY LATE MRNG OWING TO
COOLING MID-LVL TEMPS AND ABUNDANT LOW-LVL MSTR CHARACTERIZED BY
DEWPTS IN THE LWR 70S.
MRNG CLD CVR XPCD TO BCM BKN AND ALLOW PATCHY HEATING OF THIS VERY
MOIST AMS...WHICH WILL AID IN BOTH WEAKENING THE CAP AND
STEEPENING LOW-LVL LAPSE RATES. TSTM CVRG XPCD TO INCR MARKEDLY BY
EARLY AFTN. DESPITE WEAK MID-LVL FLOW...MDT INSTBY MAY BE
SUFFICIENT TO SUPPORT TSTM ORGANIZATION. GIVEN XPCD DRY AIR ATOP
DP MOIST LYR...LRG HAIL AND DMGG WIND GUSTS BOTH WILL BE PSBL FROM
ANY TSTMS.
MRNG CLD CVR WILL RESTRICT HEATING INITIALLY. BUT OVNGT MINIMA IN
THE 70S WILL OFFER A HEAD START TO MAXIMA IN THE LWR 80S-MID 80S
FOR TMW.
PWATS WILL RMN QUITE HIGH THRU WED NGT...PSBLY APRCHG 2.0 IN. SUCH
VALUES ARE MORE THAN 2 STANDARD DEVIATIONS ABV NRML VALUES AND
WILL ENCOURAGE VERY HIGH PCPN RATES IN TSTMS. FLASH FLOOD WATCH
CONTS THRU WED NGT DURG THIS PD OF HIGH PWATS.
CDFNT WILL PROGRESS THRU FCST AREA WED NGT...LKLY PROVIDING
ADDITIONAL FOCUSED PCPN WED EVE. PCPN WILL SHIFT SEWD OVNGT AND
SHOULD VACATE THE FCST AREA BY MID-MRNG THU.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MODELS ARE NOW IN BETTER AGREEMENT BUILDING IN HIGH PRESSURE FOR
THE WEEKEND. THIS WOULD MEAN DRY AND COMFORTABLE CONDITIONS FOR
MUCH OF THE LONG TERM.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
MEDIUM CONFIDENCE FORECAST.
VFR WEATHER WILL GIVE WAY TO A BRIEF BOUT OF MVFR CIGS AND VIS AS
RW/TRW MOVE ACROSS THE AREA THIS EVNG. YET ANOTHER MID LVL IMPULSE
TRACKS ACROSS OVERNIGHT...SO CARRYING PREVAILING RW. THUNDER WILL
BE ISOLD SO IT WAS NOT INCLUDED.
IFR CIGS WILL ESTABLISH ACR FKL AND DUJ DURING THE PRE DAWN HOURS
WHERE BL MOISTURE IS GREATEST. THESE CIGS SHALL LIFT QUICKLY
AROUND DAWN AS MID CLOUDS ARRIVE FM THE W.
VFR RULES WED...OUTSIDE IF A AIRPORT IS HIT WITH A SHOWER OR
THUNDERSTORM. TIMING ISSUES ARE TOUGH...SO HELD OFF FROM
PREVAILING WEATHER FOR NOW UNTIL UPSTREAM DEVELOPMENT OCCURS. ZZV
COULD SEE A PERIOD OF MVFR HAZE.
OUTLOOK.../00Z THURSDAY THROUGH SUNDAY/...
IFR WEATHER IS POSSIBLE AGAIN THURSDAY IN SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH A COLD FRONT.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR MDZ001.
OH...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR OHZ039>041-
049-050-059.
FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR OHZ048-057-
058-068-069.
PA...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR PAZ020-021-
029-031-073>076.
WV...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR WVZ001>004-
023-041.
FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR WVZ012-021-
022.
&&
SYNOPSIS...34
NEAR TERM...98/34
SHORT TERM...KRAMAR
AVIATION...98Hazardous weather outlook, Jul 9, 12:26 PM EST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
126 PM EDT TUE JUL 9 2013
MDZ001-PAZ020-021-029-031-073>076-WVZ023-041-101730-
GARRETT-BEAVER-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON-TUCKER-
126 PM EDT TUE JUL 9 2013
...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
LATE WEDNESDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AND
WEDNESDAY NIGHT. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.
PAZ007>009-013>016-022-023-101730-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG-
INDIANA-
126 PM EDT TUE JUL 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SHOWERS AND THUNDERSTORMS CAPABLE OF VERY HEAVY RAIN COULD PRODUCE
FLASH FLOODING WEDNESDAY AND WEDNESDAY NIGHT. A FLASH FLOOD WATCH
MAY BE NEEDED.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AND
WEDNESDAY NIGHT. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.
OHZ048-057-058-068-069-WVZ012-101730-
COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE-MONROE-WETZEL-
126 PM EDT TUE JUL 9 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND
NORTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AND
WEDNESDAY NIGHT. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION LIKELY WILL BE NEEDED TODAY AND MAY BE NEEDED
AGAIN ON WEDNESDAY.
OHZ039>041-049-050-059-WVZ001>004-101730-
TUSCARAWAS-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-BELMONT-HANCOCK-
BROOKE-OHIO-MARSHALL-
126 PM EDT TUE JUL 9 2013
...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
LATE WEDNESDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND
NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AND
WEDNESDAY NIGHT. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION LIKELY WILL BE NEEDED TODAY AND MAY BE NEEDED
AGAIN ON WEDNESDAY.
WVZ021-022-101730-
MARION-MONONGALIA-
126 PM EDT TUE JUL 9 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AND
WEDNESDAY NIGHT. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.
KRAMAR
In the hours before
Special weather statement, Jul 9, 6:14 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
714 PM EDT TUE JUL 9 2013
PAZ020-021-029-100000-
ALLEGHENY PA-BEAVER PA-WASHINGTON PA-
714 PM EDT TUE JUL 9 2013
...A THUNDERSTORM WILL AFFECT EXTREME NORTHWESTERN
WASHINGTON...SOUTH CENTRAL BEAVER AND WEST CENTRAL ALLEGHENY
COUNTIES...
AT 712 PM EDT...A THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF RACCOON
CREEK STATE PARK...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RACCOON CREEK STATE PARK... FLORENCE...
IMPERIAL... MOON... SEWICKLEY...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4060 8017 4042 8007 4041 8046 4048 8049
Local storm report, Jul 9, 6:23 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
723 PM EDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND DMG SMITHFIELD 39.50N 80.56W
07/09/2013 WETZEL WV 911 CALL CENTER
TREES AND POWER LINES DOWN
&&
EVENT NUMBER PBZ1302375
98Local storm report, Jul 9, 6:35 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
735 PM EDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD 5 NW LEWISVILLE 39.82N 81.29W
07/09/2013 MONROE OH 911 CALL CENTER
ROUTE 379 FLOODED .
0710 PM FLASH FLOOD 4 NW SARAHSVILLE 39.85N 81.52W
07/09/2013 NOBLE OH 911 CALL CENTER
ROUTE 146 FLOODED BETWEEN PLEASANT CITY AND
SARAHSVILLE.
0710 PM FLASH FLOOD CARLISLE 39.75N 81.36W
07/09/2013 NOBLE OH 911 CALL CENTER
ROUTE 260 FLOODED.
&&
EVENT NUMBER PBZ1302376
EVENT NUMBER PBZ1302377
EVENT NUMBER PBZ1302378
XXSpecial weather statement, Jul 9, 6:50 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
750 PM EDT TUE JUL 9 2013
WVZ021-022-100115-
MARION WV-MONONGALIA WV-
750 PM EDT TUE JUL 9 2013
...STRONG THUNDERSTORMS WITH HEAVY RAIN AFFECTING MARION AND
MONONGALIA COUNTIES...
AT 738 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
DAYBROOK...MOVING EAST AT 25 MPH.
THESE STORMS WILL AFFECT INTERSTATES 68 AND 79, AS WELL AS ROUTES
7, 100, AND 218. SOME POOR DRAINAGE AND URBAN FLOODING IS POSSIBLE
IN AND AROUND MORGANTOWN. WINDS COULD GUST TO 40 MILES AN HOUR.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
MAY BE HAZARDOUS IN HEAVY RAIN. DO NOT ATTEMPT TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF FLOWING WATER TO CARRY A VEHICLE
AWAY.
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 3940 8010 3939 8020 3943 8027 3947 8050
3951 8047 3957 8050 3960 8047 3960 8045
3964 8043 3964 8039 3972 8042 3972 7976
3962 7979 3948 7990 3943 7990 3944 7995
3938 8007Special weather statement, Jul 9, 7:08 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
808 PM EDT TUE JUL 9 2013
PAZ021-100045-
ALLEGHENY PA-
808 PM EDT TUE JUL 9 2013
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ALLEGHENY COUNTY...
NATIONAL WEATHER SERVICE PITTSBURGH SHOWED STRONG THUNDERSTORMS WITH
HEAVY RAIN MOVING THROUGH SOUTHERN ALLEGHENY COUNTY. THE STORMS WERE
MOVING EAST AT 25 MPH.
HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND
SMALL STREAMS.
LOCATIONS IMPACTED INCLUDE...
ELIZABETH BORO... BRENTWOOD... BALDWIN...
MCKEESPORT... WEST MIFFLIN... TURTLE CREEK...
THESE STORMS COULD DROP UP TO 1.25 INCHES OF RAIN IN JUST 30
MINUTES. THE USUAL FLOOD PRONE PARTS OF ROUTE 51 WILL BE AFFECTED.
EXCESSIVE RUNOFF WILL ELEVATE SMALL STREAMS. PONDING OF WATER CAN BE
EXPECTED IN POOR DRAINAGE AREAS...LOW LYING SPOTS...AND UNDERPASSES.
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4036 7978 4030 7979 4028 7978 4028 7980
4024 7981 4023 7978 4022 7979 4020 7987
4020 7991 4023 7997 4025 7992 4029 8004
4042 8000 4040 7973Special weather statement, Jul 9, 7:17 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
817 PM EDT TUE JUL 9 2013
MDZ001-WVZ022-023-100130-
GARRETT MD-MONONGALIA WV-PRESTON WV-
817 PM EDT TUE JUL 9 2013
...STRONG THUNDERSTORMS WILL AFFECT EASTERN MONONGALIA...GARRETT AND
PRESTON COUNTIES...
AT 817 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM LAUREL
RUN TO 3 MILES SOUTHEAST OF MASONTOWN TO 2 MILES NORTHWEST OF
NEWBURG...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
LOCATIONS IMPACTED INCLUDE...
MASONTOWN... GLADESVILLE... LAUREL RUN...
NEWBURG... BRUCETON MILLS... CLIFTON MILLS...
FELLOWSVILLE... KINGWOOD... VALLEY POINT...
TUNNELTON... HAZELTON... ROWLESBURG...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 3948 7906 3946 7910 3941 7913 3935 7925
3930 7929 3930 7933 3920 7947 3933 7991
3943 7990 3945 7993 3955 7989 3972 7977
3973 7930 3965 7897Flood, Allegheny
- When
- July 9, 7:20 PM EST to 9:30 PM EST
- Where
- Allegheny County, 0.69 mi N of Willock to 0.59 mi N of Willock
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.360, -79.952
A trained spotter reported standing water at the intersection of Streets Run Road and East Willock.
Flood, Allegheny
- When
- July 9, 7:33 PM EST to 10:00 PM EST
- Where
- Allegheny County, 1.26 mi ENE of Dormont to 1.51 mi ENE of Dormont
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.410, -80.010
The 911 Call Center reported 5 to 6 feet of standing water at the intersection of Saw Mill Run and Bausman Street. Area is under construction.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in South Carolina, July 9 to 10, 20131 death · $350,000 · 50 kt wind · 7 events
- Tornado and Hail in Nebraska, July 9, 2013$1.8 million · EF0 · 6 events
- Heat in Nebraska, July 9, 2013$2.0 million · 2 events
- Flash Flooding and Flooding in Ohio, July 9 to 10, 2013$829,000 · 50 kt wind · 11 events
- Flash Flooding and Flooding in Ohio, July 9 to 11, 2013$415,000 · 6 events
- Flash Flood and Hail in Arizona, July 9, 2013$301,000 · 1.75 in hail · 7 events
- Tornado and Hail in North Dakota, July 9, 2013$140,000 · EF0 · 15 events
- Flash Flooding and Flooding in Ohio, July 9 to 10, 2013$120,000 · 0.75 in hail · 9 events
- Hail and Damaging Winds in Kansas, July 9, 2013$90,000 · 2.75 in hail · 11 events
- Excessive Heat in Oklahoma, July 9 to 10, 20135 injured · 1 event
- Flash Flood and Damaging Wind in Georgia, July 9, 2013$52,000 · 55 kt wind · 2 events
- Flash Flood and Damaging Wind in West Virginia, July 9, 2013$35,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459976, 459981.